Illinois, 2008Damaging Wind in Illinois, June 25, 2008
June 25, 2008 · NWS LSX · 1 event in 1 county or zone
Isolated thunderstorms developed over northeastern Missouri and west central Illinois during the early morning hours of June 26th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated thunderstorms developed over northeastern Missouri and west central Illinois during the early morning hours of June 26th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jun 25, 9:58 PM CST, 1 hour 52 minutes earlier.
Area forecast discussion, Jun 25, 9:58 PM CST, 1 hour 52 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
1058 PM CDT WED JUN 25 2008
.DISCUSSION...
/236 PM CDT WED JUN 25 2008/
QUITE A BUSY DAY AROUND HERE...AS LAST NIGHTS EXCESSIVE RAINFALL
SENT FORECAST CRESTS ON THE MISSISSIPPI RIVER HIGHER AND LATER.
MESOSCALE OUTFLOW BOUNDARY FROM THIS MORNINGS MCS HAS STALLED FROM
NORTHWEST MISSOURI THROUGH THE ST. LOUIS METROPOLITAN AREA EAST TO
NEAR EFFINGHAM...ILLINOIS. EXPECT AT LEAST ISOLATED CONVECTION ALONG
THIS BOUNDARY LATE THIS AFTERNOON AND EVENING GIVEN INSTABILITY AND
LACK OF CAP. BUT WIDESPREAD...ORGANIZED CONVECTION IS UNLIKELY DUE
TO THE LACK OF FORCING THROUGH THIS EVENING.
ANOTHER MCS WILL LIKELY DEVELOP TONIGHT FROM NEBRASKA INTO
SOUTHERN IOWA AND NORTHERN MISSOURI. MAYBE JUST A TAD FURTHER
NORTH THAN LAST NIGHT (AT LEAST I HOPE). SHORT WAVE ENERGY MOVING
ACROSS NEBRASKA AND KANSAS WILL PROVIDE SYNOPTIC LIFT FOR
INITIATION AND A SOUTHWEST LOW LEVEL JET WILL PROVIDE PLENTY OF
MOISTURE TO SUSTAIN A HEAVY RAIN EVENT ACROSS THIS AREA. THE NAM
SOLUTION SEEMS MOST REASONABLE...AND FOLLOWED IT CLOSELY. HAVE
INCREASED POPS ACROSS NORTHERN MISSOURI COUNTIES AND ADDED HEAVY
RAINFALL WORDING. WILL LET THE EVENING SHIFT WATCH CONVECTIVE
DEVELOPMENT TO THE WEST...AND PLACE FLASH FLOOD WATCHES WERE THEY
ARE NEEDED.
TONIGHTS MCS SHOULD FOLLOW SAME SUIT AS TODAY...DIMINISHING DURING
THE MORNING...BUT LEAVING AN OUTFLOW FOR AFTERNOON CONVECTION ACROSS
THE AREA. THEREFORE...HAVE ADDED SOME CHANCE POPS IN FOR THURSDAY.
MAIN ZONE OF CONVECTION SHOULD FOCUS FURTHER NORTH THURSDAY NIGHT
AND FRIDAY...BUT STILL OVER THE MISSISSIPPI RIVER BASIN. SPC HAS
MOST OF THE AREA HIGHLIGHTED FOR SEVERE WEATHER ON THE DAY3 OUTLOOK
AS A STRONG SHORTWAVE WILL DROP SOUTH FROM CANADA INTO THE GREAT
LAKES...DRAGGING A SLOW MOVING COLD FRONT THROUGH THE AREA FRIDAY
NIGHT AND SATURDAY. IT APPEARS MOST OF THE CWA WILL HAVE TO WAIT
UNTIL FRIDAY EVENING OR OVERNIGHT FOR THIS NEXT BOUT WITH
THUNDERSTORMS...BUT GIVEN UNCERTAINTY KEPT POPS NEARLY IDENTICAL
TO PREVIOUS FORECAST. THE FRONT CLEARS THE AREA ON SATURDAY WITH
POPS DECREASING FROM NORTH TO SOUTH.
EXTENDED FORECAST...
ECWMF AND GFS ARE VERY SIMILAR WITH 500MB FLOW THROUGH TUESDAY. DEEP
500MB LOW WILL PINWHEEL ACROSS THE GREAT LAKES WITH SPOKES OF
VORTICITY KEEPING AT LEAST SLIGHT CHANCES OF SHOWERS SUNDAY AND
MONDAY ACROSS AT LEAST THE EASTERN HALF OF THE CWA. THIS SHOULD BE
MOSTLY A DIURNAL CHANCE OF PRECIPITATION. TEMPERATURES WILL BE
COOLER...ESPECIALLY ACROSS ILLINOIS WITH LOW TO MID 80S COMMON.
BRIEF HIGH PRESSURE AT THE SURFACE BUILDS ACROSS THE REGION MONDAY
NIGHT/TUESDAY...BUT ECWMF SUGGESTS WARM ADVECTION AND CHANCES OF
PRECIPITATION MAY RETURN AS EARLY AS TUESDAY NIGHT/WEDNESDAY AS A
TRAIN OF SOUTHWEST SHORTWAVES BEGIN TO AFFECT THE MIDWEST. IF THIS
PATTERN SETS UP...ADDITIONAL HEAVY RAINFALL FROM MCS DEVELOPMENT
WOULD OCCUR WEDNESDAY...THURSDAY...AND FRIDAY ACROSS THE MISSISSIPPI
VALLEY NEXT WEEK. THIS WOULD CERTAINLY NOT BE GOOD NEWS FOR THE
MISSISSIPPI RIVER.
CVKING
&&
.AVIATION...
/1033 PM CDT WED JUN 25 2008/
FOR THE 06Z TAFS...WRMFNT HAS PUSHED N OF THE TAF SITES SO S-SWLY
SFC WNDS WL CONT THIS TAF FSCT PD. MCS HAS DVLPD OVER ERN IA AND
THIS SHOULD MOVE E-SEWD GRAZING NERN MO AND W CNTRL IL LT TGT. MAY
INCLUDE VCTS IN UIN AFTER 07Z THU AS TSRA MAY GET CLOSE TO THE
AIRPORT AS THEY CONT TO MOVE AND DVLP E-SEWD WITH TIME. WILL
PROBABLY GO SKC IN COU..STL AND SUS LT TGT AS EVEN HI LVL
CONVECTIVE DEBRIS CLOUDINESS SHOULD REMAIN N OF THESE SITES. FEW-
SCT DIURNAL CUMULUS CLOUDS SHOULD DVLP BY LT THU MRNG. MAY BE
ISOLATED CONVECTION ALONG TSRA OUTFLOW BNDRY FROM LT NGT AND EARLY
MRNG CONVECTION BUT WILL LEAVE TAFS DRY FOR NOW ON THU AS
THE PROBABILITY OF TSRA AT ANY OF THE TAF SITES LOOKS LOW.
GKS
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR LINCOLN.
IL...NONE.
&&
WFO LSX
Hazardous weather outlook, Jun 25, 2:22 PM CST, 9 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
322 PM CDT WED JUN 25 2008
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-261200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
322 PM CDT WED JUN 25 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.
.DAY ONE...TONIGHT
ISOLATED THUNDERSTORMS ARE POSSIBLE THIS EVENING. OTHERWISE...
THUNDERSTORMS MAY ONCE AGAIN DEVELOP OVERNIGHT AND AFFECT
NORTHERN MISSOURI AND WEST CENTRAL ILLINOIS. LOCALLY HEAVY
RAINFALL AND FLASH FLOODING WILL ONCE AGAIN BE POSSIBLE IF THIS
HAPPENS.
MODERATE TO MAJOR RIVER FLOODING IS OCCURRING ALONG PARTS OF THE
MISSISSIPPI AND ILLINOIS RIVERS. SEE THE APPROPRIATE FLOOD
STATEMENT FOR SPECIFIC DETAILS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THERE IS A CHANCE FOR THUNDERSTORMS ACROSS MUCH OF THE AREA
THROUGH FRIDAY.
THUNDERSTORMS ARE LIKELY FRIDAY NIGHT AND SATURDAY AS A COLD FRONT
WILL MOVE THROUGH THE AREA. SOME OF THESE THUNDERSTORMS MAY BE
SEVERE AND HAVE THE POTENTIAL OF PRODUCING HEAVY RAINFALL.
MODERATE TO MAJOR RIVER FLOODING WILL CONTINUE ALONG PARTS OF THE
MISSISSIPPI AND ILLINOIS RIVERS. SEE THE APPROPRIATE FLOOD
STATEMENT FOR SPECIFIC DETAILS.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ASKED TO RELAY RAINFALL AMOUNTS OVER AN INCH TO THE
NATIONAL WEATHER SERVICE IN ST. LOUIS.
&&
FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1
CVKING
Thunderstorm Wind, Adams
- When
- June 25, 11:50 PM CST
- Where
- Adams County, Ursa
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 40.070, -91.370
Adams County emergency management reported winds around 65 mph in Ursa. An awning on a State of Illinois Mobile Command Post, which was park in town to cover the Mississippi River flooding, was ripped off by the wind.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Florida, June 25, 20081 death · 1 event
- Flash Flood and Hail in Iowa, June 25 to 26, 2008$708,000 · 3 in hail · 65 events
- Hail and Damaging Winds in Mississippi, June 25, 20081 injured · $766,000 · 1.75 in hail · 38 events
- Hail and Damaging Winds in Ohio, June 25 to 26, 2008$135,000 · 1.25 in hail · 25 events
- Lightning Strike in Illinois, June 25, 2008$300,000 · 1 event
- Flooding in Iowa, June 25 to 29, 2008$220,000 · 4 events
- Hail in Texas, June 25, 2008$200,000 · 0.75 in hail · 2 events
- Lightning Strike in Florida, June 25, 2008$200,000 · 1 event
- Flash Flooding and Hail in Arkansas, June 25, 20081 injured · $100,000 · 1.75 in hail · 7 events
- Damaging Wind and Lightning Strike in Missouri, June 25 to 26, 20081 injured · $125,000 · 56 kt wind · 2 events
- Hail and Damaging Winds in Ohio, June 25, 2008$140,000 · 61 kt wind · 7 events
- Damaging Winds in Louisiana, June 25, 2008$75,000 · 50 kt wind · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 119932.